I have been taking Lyrica since the beginning of 2007. I was on 100 mg twice per day and while many people complained of weight gain while taking it I never experienced this until about a year ago when I was in a research study and my dosage went up to 450 mg/day. I was on thid for about 3 months and then decreased the dosage back down to 200mg/day. I started to gain weight while taking the higher dose and it has continued even though I am not taking as much anymore. I have never in my life had a problem with weight, I eat well and am active but this weight gain in my stomach is just depressing. I have always been very petite but I've gained 20 lbs and it seems to be mostly in my stomach/love handle area. I am thinking about asking my doctor about switching my medication but I am a little scared to because Lyrica works better than anything else ever has. I also heard that since the shelf life of Lyrica is 3 years that it could take that long to lose weight after I stop taking it, is that true? Does anyone have experience with stopping Lyrica and losing or not being able to lose weight? Also, does anyone have experience with the transition between Lyrica and Savella, how difficult is it and in your experience would you say it's worth it?
I took Lyrica for about a year for my Fibro, and I think I gained about 40 lbs in that year - weight I had lost early from a stomach surgery that I did NOT want back!
Because of the weight gain, and some other stresses on the body, the Lyrica just wasn't helping me enough. She did some research and came up with Cymbalta as a good choice for me. I started taking it approx. 2 years ago now and I've had excellent results. I lost about half the weigh I'd gained, and I see a much prettier and healthier body.
My only caution with Cymbalta is that it can clash with other medications, so make sure your pharmacists are aware of EVERYTHING you take, including herbal and "natural" products. Some serious issues have been reported. I know that for me, the C makes me less inhibited, but more cautious around who that happens with. Because of a major clash with one of the narcotic pain meds of mine, the worst side effect is the overwhelming sweating that I experience. It comes along fast and lasts for awhile
I haven't tried Savella, so I've no comments there. Whatever you try, make sure you follow your doctors instructions to the T and drink lots of liquids...most of it water. Don't forget the calories in a can of beer, a glass of wine
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST